Could an injection of hyaluronidase have an adverse reaction?

I received a restylane filling under the eyes, and after 4 moths I am still unhappy with the result. It slightly helped in reducing the appearance of dark circles under the eyes, but created puffiness, which in my opinion is very noticeable. I would like the filling to dissolve as quickly as possible, but hopefully without experiencing side effects.

Doctor Answers 3

Restylane unde the eyes an adverse reaction

Restylane is a great injection for nasolabial lines, smiles lines, lips, and other areas of the face.  However,  when too much product is injected or injected improperly the results can be just as you described.  I would consult a board certified dermatologist about injecting Hyaluronidase into the area and how to best help you. Belotero may be a better option for you since it is a finer product and can lend itself better to that area.

Is hyaluronidase risky?

All injections carry an amount of risk. This risk is lowered when they are injected by trained professionals. Fillers under the eyes tend to last longer than in the lips or NLF lines, but they will go away eventually. You need to find a good, trained physician in your area with expertise in hyaluronidase to discuss removing your current filler vs. keeping it there and having it go away on its own.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Side-effects of Hyaluronidase?

Dear lastlovers:

Any and all procedures and decisions have beneficial effects, complications and side-effects. You seem to be disappointed with the appearance of Restylane injection after 4 months and this may be due to the artful skills and technique used of the injector or it may be due to the resistance in your tissues creating thickening or lumps or shadows and highlights you did not desire. Bruising, swelling, hematoma, puffiness, lumpiness are all expected side-effects of any injectible.

So too, can hyaluronidase, an enzyme to dissolve the Hyaluronic Acid filler cause side-effects. These include too much or too little dissolution of the Restylane and not necessarily leave an even and smooth effect, swelling, bruising, allergic response and others.

Depending on the dilution of hyaluronidase used, you will see the speed and amount of dissolving HA occur. Figure it will take 1 day to 1 week to see the optimal effects of this enzyme.

Restylane duration is approximately 6-8 months; so you may wish to wait the length of time it takes for the body to break it down too.

I hope this was helpful, All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.